zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Condition numbers of random matrices. (English) Zbl 0760.15018
The author derives upper and lower bounds differing by a constant multiple for the expectation of the condition number of random $n\times n$ matrices in the $L\sb p$ norm. These bounds have been independently obtained by {\it A. Edelman} [SIAM J. Matrix Anal. Appl. 9, No. 4, 543-560 (1988; Zbl 0678.15019)] and {\it E. Kostlan} [Statistical complexity of numerical linear algebra. Thesis, Berkeley (1985)] recently as the author states.

15B52Random matrices
15A12Conditioning of matrices
65F35Matrix norms, conditioning, scaling (numerical linear algebra)
Full Text: DOI
[1] Badrikian, A.; Chevet, S.: Measures cylindriques, espaces de Wiener et functions aléatoires gausiennes. Lecture notes in mathematics 379 (1974) · Zbl 0288.60009
[2] Blum, L.; Shub, M.: Evaluating rational functions: infinite precision is finite cost and tractable on the average. SIAM J. Comput. 15, 384-398 (1986) · Zbl 0622.68038
[3] Borell, C.: The brunn-Minkowski inequality in Gauss space. Invent. math. 30, 207-216 (1975) · Zbl 0292.60004
[4] Carmeli, M.: Statistical theory and random matrices. (1983) · Zbl 0529.60064
[5] Chevet, S.: Series de variables aléatoires gausiennes à valeurs dans E $\otimes F$: application aux produits d’espaces de Wiener abstraits. Exposé XIX (1977--1978)
[6] Demmel, J. W.: The probability that a numerical analysis problem is difficult. Math. comp. 50, 449-480 (1988) · Zbl 0657.65066
[7] Edelman, A.: Eigenvalues and condition numbers of random matrices. SIAM J. Matrix anal. Appl. 9, 543-560 (1988) · Zbl 0678.15019
[8] Geman, S.: A limit theorem for the norm of random matrices. Ann. probab. 8, 252-261 (1980) · Zbl 0428.60039
[9] Gordon, Y.: Some inequalities for Gaussian processes and applications. Israel J. Math. 50, 265-289 (1985) · Zbl 0663.60034
[10] Heinrich, S.: Invertibility of random Fredholm operators. Stoch. anal. Appl. 8, 1-60 (1990) · Zbl 0701.60061
[11] Kahane, J. P.: Some random series of functions. (1985) · Zbl 0571.60002
[12] Kostlan, E.: Statistical complexity of numerical linear algebra. Thesis (1985) · Zbl 0645.65019
[13] Krishnaiah, P. R.; Chang, T. C.: On the exact distribution of the extreme roots of the Wishart and MANOVA matrices. J. multiv. Anal. 1, 108-117 (1971) · Zbl 0224.62022
[14] Landau, H. J.; Shepp, L. A.: On the supremum of a Gaussian process. Sankyà A 32, 369-378 (1971) · Zbl 0218.60039
[15] Lindenstrauss, J.; Tzafriri, L.: Classical Banach spaces 11. (1979) · Zbl 0403.46022
[16] Marcus, M.; Pisier, G.: Random Fourier series with applications to harmonic analysis. Ann. math. Studies 101 (1981) · Zbl 0474.43004
[17] Mehta, M. L.: Random matrices and statistical theory of energy levels. (1967) · Zbl 0925.60011
[18] Milman, V. D.; Schechtman, G.: Asymptotic theory of finite dimensional normed spaces. Lecture notes in math 1200 (1986) · Zbl 0606.46013
[19] Ocneanu, A. (to appear), On the stability of large linear systems. · Zbl 0364.46010
[20] Porter, C. E.: Statistical theories of spectra: fluctuations. (1965) · Zbl 0144.22603
[21] Silverstein, J.: Eigenvalues and eigenvectors of large dimensional sample matrices. Contemporary math. 50, 153-160 (1986)
[22] Slepian, D.: The one-sided barrier problem for Gaussian noise. Bell system tech. J. 41, 463-501 (1962)
[23] Smale, S.: On the efficiency of algorithms of analysis. Bull. amer. Math. soc. 13, 87-121 (1985) · Zbl 0592.65032
[24] Szarek, S. J.: Spaces with large distance to l$\inftyn $and random matrices. Amer. J. Math. 112, 899-942 (1990) · Zbl 0762.46003
[25] Szegö, G.: Ortogonal polynomials. (1975)
[26] Tomaszewski, B.: Two remarks on the kahane-khinchine inequality. Coll. math. 46, 283-288 (1982) · Zbl 0501.46021
[27] Ulrich, D.: An extension of the kahane-khinchine inequality in a Banach space. Bull. amer. Math. soc. 18, 52-54 (1988) · Zbl 0637.60061
[28] Weiss, N.; Wasilkowski, G. W.; Wozniakowski, H.; Shub, M.: Average condition number for solving linear equations. Linear algebra 83, 79-102 (1986) · Zbl 0603.65025
[29] Wigner, E.: Characteristic vectors of bordered matrices with infinite dimension. Ann. of math. 62, 464-548 (1955) · Zbl 0067.08403
[30] Wilks, S.: Mathematical statistics. (1963) · Zbl 0060.29502